Wildfire, Hemphill
- When
- December 5, 2:35 PM CST to 6:30 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
The assit locust grove wildfire began around 1435CST about five miles west of Glazier Texas in Hemphill county. The wildfire started just south of Farm to Market Road 1920 or just southwest of the intersection of Kelley Ranch Road and Farm to Market Road 8 with Farm to Market Road 1920.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The assit locust grove wildfire began around 1435CST about five miles west of Glazier Texas in Hemphill county. The wildfire started just south of Farm to Market Road 1920 or just southwest of the intersection of Kelley Ranch Road and Farm to Market Road 8 with Farm to Market Road 1920. The wildfire consumed approximately six hundred acres and was caused by downed power lines. There were no homes or other structures which were threatened by the wildfire and none were damaged or destroyed. There were also no reports of any injuries or fatalities. The wildfire was contained around 1830CST and a total of five fire departments or other fire agencies that responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 5, 11:47 AM CST, 2 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1147 AM CST Mon Dec 5 2016 .AVIATION... VFR conditions expected through period with increasing high clouds overnight. Ceilings should stay between 20k feet and 30k feet for most part...but can't rule some mid level 10k to 15k development during the early morning hours Tuesday especially near KAMA. Otherwise winds will be veering to the north as a front move through this evening. Winds will also increase some along and behind the front. Ward && PREV DISCUSSION... /Issued 337 AM CST Mon Dec 5 2016/ DISCUSSION... A rather tranquil forecast as we go through the work week with some light snow possible across the far northeastern Panhandles by mid week. The big weather highlight of the forecast will be the large swing in temperatures. As we go into the day on Monday, we will edge out one day with well above average temperatures for early December as south to southwest flow will advect some warmer temperatures with highs ranging from the lower to mid 60s. This will be followed by a cold front that will move through the Panhandles late Monday night and clear south out of the Panhandles by Tuesday morning. In the wake of the cold front, temperatures will drop to below average. Latest 05/00Z model and probabilistic data does show an upper level wave moving east from the Rockies with an embedded elongated vort max can help to induce some localized ascent. With limited surface and upper level moisture in- conjunction with limited surface based lift, model trends have been decreasing QPF associated with this synoptic feature. P-type with this system will be cold enough for some snow showers in the far northeastern Panhandles near the axis of the broad upper level feature as it moves east across western Kansas during the day on Wednesday. Once this weak system exits the region, a large scale high pressure system will dive south into the Panhandles advecting in some very cold temperatures with lows on Wednesday and Thursday night in the lower to mid teens with highs on Thursday at or below freezing for most of the Panhandles. As we go towards Friday into the weekend, a broad surface high pressure system will develop in the southeastern states helping to reestablish a south to southwesterly flow allowing temperatures to warm up back to near average. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/3
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 348 AM CST MON DEC 5 2016 OKZ001>003-TXZ001>020-060000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 348 AM CST MON DEC 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. BRIEF ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP THIS AFTERNOON ACROSS THE SOUTHWEST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ARCTIC SURGE OF COLD AIR ARRIVING EARLY WEDNESDAY IS EXPECTED TO BRING MUCH COLDER AND WINDY CONDITIONS. LIGHT SNOW AND BLOWING SNOW WILL BE POSSIBLE...ESPECIALLY ACROSS THE NORTHEAST HALF OF THE COMBINED PANHANDLES...WHERE SOME LIGHT ACCUMULATIONS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR BRIEFLY ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE ON MONDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 942 AM CST MON DEC 5 2016 OKZ001>003-TXZ001>020-060300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 942 AM CST MON DEC 5 2016 ...COLDEST CONDITIONS SO FAR THIS SEASON EXPECTED MIDWEEK FOR THE TEXAS AND OKLAHOMA PANHANDLES... AN ARCTIC AIRMASS IS EXPECTED TO SETTLE OVER THE PANHANDLE MIDWEEK. ONCE IN PLACE...OUR HIGH TEMPERATURES WILL STRUGGLE TO REACH THE FREEZING MARK WHILE OUR OVERNIGHT LOW TEMPERATURES DROP INTO THE TEENS AND EVEN SINGLE DIGITS. HERE IS WHAT WE KNOW RIGHT NOW: 1) AN INITIAL COLD FRONT IS EXPECTED MONDAY EVENING BEFORE THE MAIN ARCTIC SURGE ARRIVES THROUGH THE DAY WEDNESDAY. THE ARCTIC AIRMASS IS EXPECTED TO HOLD HIGH TEMPERATURES BELOW FREEZING FOR MUCH OF THE AREA WEDNESDAY AND THURSDAY BEFORE A MODERATING TREND BEGINS ON FRIDAY. 2) THURSDAY MORNING WIND CHILL VALUES COULD RANGE FROM 5 TO -5 DEGREES. A WIND CHILL ADVISORY ISSUANCE LOOKS UNLIKELY AS SURFACE WINDS ARE EXPECTED TO BE VERY LIGHT ACROSS THE PANHANDLES. 3) SNOW IS LOOKING MORE UNLIKELY AT THIS TIME. HOWEVER, A FEW FLURRIES CAN'T BE RULED OUT ACROSS THE EASTERN OKLAHOMA PANHANDLE WEDNESDAY. WINDS WILL BE GUSTY DURING THE DAY WEDNESDAY ACROSS THE PANHANDLES. OVERALL, WE ARE LOOKING AT VERY COLD WEATHER THIS WEEK. TAKE ACTION TO ENSURE PETS AND LIVESTOCK HAVE WAYS TO STAY WARM AND ACCESS TO WATER. BE PREPARED TO DRESS WARMLY AS SUB-FREEZING TEMPERATURES COULD RESULT IN FROSTBITE OVER AN EXTENDED PERIOD OF TIME ON EXPOSED SKIN. FOLLOW THE NATIONAL WEATHER SERVICE ON FACEBOOK AND TWITTER AS WELL AS ON OUR WEBSITE AT WWW.WEATHER.GOV/AMARILLO FOR UPDATES TO THE FORECAST. WARD
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 665048.